MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G00691
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving a nephrostomy exchange, a bentson straight fixed core wire guide unraveled after the initial use.The wire was not altered prior to use.As the user attempted to "drive" the wire, resistance was encountered and it "felt funny"; therefore, the physician removed the wire.The wire was not pulled back through a needle or other metal instrument.Upon removal of the wire, the user noted that the outer portion of the wire looked like it had unraveled from the core and was stretched and unable to be straightened at the tip.There was no harm to the patient, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H3: the complaint device was not returned to cook.Six sealed, unused devices were returned from the lot on 16oct2023.The sealed devices were not unraveled.E3: occupation = ir supervisor g4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving a nephrostomy exchange, a bentson straight fixed core wire guide unraveled after the initial use.The wire was not altered prior to use.As the user attempted to "drive" the wire, resistance was encountered and it "felt funny"; therefore, the physician removed the wire.The wire was not pulled back through a needle or other metal instrument.Upon removal of the wire, the user noted that the outer portion of the wire looked like it had unraveled from the core and was stretched and unable to be straightened at the tip.There was no harm to the patient, and the procedure was completed successfully.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, documentation and quality control procedures were conducted during the investigation.A visual inspection of unused products was conducted.The complaint device was not returned to cook for investigation; however, 6 sealed devices were returned.One wire guide was slightly curved, approximately one centimeter from the distal tip; however, it was not elongated or unraveled.The coils were not off-set.The curve in the wire likely occurred during return of the device to cook.The other five sealed wire guides were not damaged.A document-based investigation evaluation was performed.A review of the dhr for the final complaint lot found no relevant non-conformances.The dhr review of the subassembly lot recorded three relevant non-conformances on 27 total devices; however, all non-conforming product was scrapped and the lot was inspected 100%.The subassembly lot was used in two final lots, one of which being the complaint lot.A search of complaint history on these lots found two additional complaints on the same lot as the complaint device; however, the complaints originated from the same facility as this complaint.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device failure analysis, dhr, complaint history, and manufacturing documents suggests that there is evidence the device was manufactured to specification.Although three relevant non-conformances were noted on the sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural factors likely contributed to this event, as the same customer reported three separate complaints for the same lot.The six sealed devices that were returned to cook were not elongated or unraveled.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.**udi related data quality updates only** correction: d4.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18011872
Report Number1820334-2023-01469
Device Sequence Number7314336
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)280713(10)15555824
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00691
Device Catalogue NumberTSFB-35-145
Device Lot Number15555824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer02/01/2024
08/06/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date02/22/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown